Aa
A
A
A
Close
Depression Community
10.5k Members
17338875 tn?1455780302

1st-Brain zaps. WTD? 2nd-My psychologist thinks I'm a lab rat? Thoughts?

The brain zaps started a few days ago and they've become more and more frequent. I had quite a few of them today. They make me feel dizzy at times.

This list may help explain question one and it'll pretty much explain question two. I must add that I have diabetes type 1. I'll list all my medications. Yes, both my doctor and psychologist know what I'm on, I've been on my meds from the doc longer. I feel a lot of side effects from the medications I'm on too. Sometimes the make me hallucinate like crazy and many other things.

From Psychologist (Daily):

Effexor Xr - 225mg replaced Zoloft 200mg a few weeks ago.
Wellbutrin XL - 300mg
Topamax - 200mg
Lamictal - 400mg
D3 - 1000units

From Doctor (Daily):

Metformin - 1000 - mg
Melatonin - 10mg
Pantoprazole sod - 20mg
Pravastan - 20mg
D3 - 2000units
Zantac - 20mg

Feel free to ask me anything. Thanks if you take the time to respond.
2 Responses
Avatar universal
You're certainly on a lot of stuff.  That's a lot of D, for example.  Too much D can cause too much calcium absorption and inhibit therefore magnesium absorption -- why are you taking two different doses from two different doctors?  The melatonin sounds like too high a dose -- this is a substance that works better with lower doses.  Your doctor probably doesn't know much about supplements -- they know only a little about drugs -- because they don't study them much in school, but melatonin in trials worked better at the 1mg to 3mg dose.  It might be the right dose for you, but it might not.  The brain zaps could be withdrawal from Zoloft.  Did you taper off slowly, or just quit cold turkey and switch to Effexor?  These drugs are in different classes, but even similar drugs don't substitute for one another as they target different receptors.  You could be in withdrawal from the Zoloft.  By the way, do you mean psychiatrist?  Psychologists can't prescribe drugs, at least in the US.  Zantac is not safe to take on a regular basis -- it is to be used only short-term or else you just get a rebound effect.  It's better to try and learn why you have digestive problems and work on that than to stay on a suppressive drug.  You're also on a strange cocktail here -- things to help you sleep while taking highly stimulating antidepressants.  Do these two docs communicate and coordinate?  
1 Comments
Yes... I meant to say psychiatrist. Thanks for the correction.
I'm taking two different doses from two different doctors because my psychiatrist just felt like I need more vitamin D.. She had me quit cold turkey and switch to Effexor. I don't think they even try to communicate, even though they can. They just use me as a messenger. I upped my melatonin because the lower amounts weren't doing anything.
Avatar universal
Wow, this thread seems to really hate apostrophes.  Sorry everything is so garbled.  Melatonin is not for everyone -- it works best when the problem is your body clock having been adversely affected.  I think you're probably on way too much D, so you want to look into that just for your long-term health.  You don't dose someone on a vitamin just because you "feel" something, you have to do blood tests to determine if you're in fact low on D.  If you get out in the sun a half hour a day in prime sunlight hours you get all you need, but most of us avoid the sun nowadays.  But too much of a good thing is not necessarily better, as D can affect magnesium levels.  What I think you need is an integrated approach here, which means you've got to get your docs to talk to one another so they don't kill you.  And if you think your doctor, any doctor, isn't doing the job appropriately, it's time to find another doctor.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.